MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451); Swelling/ Edema (4577)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This report is being filed due to worsening congestive heart failure and recurrent mitral regurgitation requiring treatment.(b)(6).Patient id: (b)(6).It was reported that on (b)(6) 2022, the patient presented with degenerative mitral regurgitation (mr) with leaflet tethering, and an anterior leaflet prolapse with flail.One mitraclip was implanted, reducing the mr to grade 1+.On (b)(6) 2023, the patient was hospitalized with dyspnea, lower extremity edema, and acute congestive heart failure was diagnosed.Follow-up was performed with cardiothoracic surgery and progressive, severe mr with an eccentrically directed jet was noted.Medications had been provided as treatment.Reportedly, the patient required multiple rounds of diuresis (medications provided).On (b)(6) 2023, the patient was hospitalized with recurrent mr.During this hospitalization, on (b)(6) 2023, a mitral valve replacement was performed.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, a cause of the reported recurrent mr could not be determined.The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported hospitalization and surgical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Crd_1002 - expand g4 phase 1 and phase 2 study.Patient id: (b)(6).It was reported that on (b)(6) 2022, the patient presented with degenerative mitral regurgitation (mr) with leaflet tethering, and an anterior leaflet prolapse with flail.One mitraclip (cds0701-xtw, 10824r180) was implanted, reducing the mr to grade 1+.On (b)(6) 2023, the patient was hospitalized with dyspnea, lower extremity edema, and acute congestive heart failure was diagnosed.Follow-up was performed with cardiothoracic surgery and progressive, severe mr with an eccentrically directed jet was noted.Medications had been provided as treatment.Reportedly, the patient required multiple rounds of diuresis (medications provided).On (b)(6) 2023, the patient was hospitalized with recurrent mr.During this hospitalization, on (b)(6) 2023, a mitral valve replacement was performed.Subsequent to the previous reports, the additional information was received: the mitraclip had remained stable and well seated.There was no device related tissue injury observed.Per physician, the recurrent mr was device related.Per physician, the worsening heart failure was unrelated to the device.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the reported dyspnea, lower extremity edema, and acute congestive heart failure appear to be due to recurrent mitral regurgitation (mr).A cause of the reported recurrent mr could not be determined.The reported patient effects of heart failure, dyspnea, edema, and mitral regurgitation, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported hospitalization, surgical intervention, and medication required were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18683813
Report Number2135147-2024-00598
Device Sequence Number15051840
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public08717648231001
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2022
Device Catalogue NumberCDS0701-XTW
Device Lot Number10824R180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/21/2024
03/14/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/27/2024
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient Age81 YR
Patient SexFemale
Patient Weight69 KG